Help...No Ketosis! Drugs & CD?

Discussion in 'Cambridge Weight Plan' started by judders74, 24 September 2008 Social URL.

Post New ThreadFind New
  1. judders74

    judders74 Full Member

    Posts:
    167
    Likes Received:
    13
    Hi,

    This is a question that I am going to ask my CDC and/or my GP about on Friday, but until then I wondered if any CDCs on here could help.

    I know certain medication is contra-indicated with CD Sole Source; does the CD manual say which ones and what the effects might be?

    I prolapsed a disc in my back last Thursday and have been taking Co-Dydramol, Diclofenac and Diazepam since Friday. I have been S-T-A-R-V-I-N-G since the weekend, but have remained on Sole Source. Yesterday is just occurred to me that maybe the medication has affected my ketosis? Sure enough, used some Ketostix yesterday and this morning, each time the reading is beige with no trace of pink.

    As of today, I have stopped eating porridge, bars and water flavourings just in case. Apart from somehow losing ketosis (which I am HUGELY frustrated about), I guess another issue might be that Sole Source may affect the efficiency of the drugs I'm taking? Really not sure.

    I am stopping the Diazepam today, which was to relax the muscles and stop them going into spasm. However, I need to carry on with the other two for now.

    Any information from a CDC out there would be great, or others who have been in the same boat.

    Judders (a.k.a. Starvin Marvin)
     
    Last edited: 24 September 2008
  2. Avatar

    MiniMins.com Matched Content

  3. susan70

    susan70 Gold Member

    Posts:
    5,719
    Likes Received:
    209
    Diet:
    WW
    sorry cant help you with your question but wanted to wish you well and hope you are better soon.xx
     
  4. hanloje

    hanloje Silver Member

    Posts:
    1,121
    Likes Received:
    6
    Goal Weight:
    10st0lb
    Diet:
    Varies!
    I am on meds that make me more hungry AND have to be taken with food with no prospect of coming off them unfortunately.. I take my tablets after a bar in the morning and this seems to work..

    I have struggled with hunger and ketosis along the way.. but I have realised that if I stick to plan 100% even when not in ketosis I do lose with reasonable losses... I fall off the wagon along the way but I don't beat myself up about it and I do get right back on... my view I may lose the odd battle but I'm still fighting and that's the main thing... some days I'm really hungry but drink lots of cold water and time the extreme hunger pangs so that I can see an end to them.

    Hope someone can advise you.... stick with it ... I would defo not give up the porridge or bars though? they're my saviours when I'm feeling particularly weak!
     
  5. judders74

    judders74 Full Member

    Posts:
    167
    Likes Received:
    13
    Thanks both for your replies, Susan70 and Hanloje.

    My feelings about the CD porridge are well known, so I may have to go back to them tomorrow.....

    J
     
  6. hanloje

    hanloje Silver Member

    Posts:
    1,121
    Likes Received:
    6
    Goal Weight:
    10st0lb
    Diet:
    Varies!
    If a side effect of your meds is hunger, I sometimes split my packs up too to keep me going longer???
     
  7. wannabeskinny

    wannabeskinny Silver Member

    Posts:
    1,174
    Likes Received:
    29
    Start Weight:
    14st6lb
    Current Weight:
    11st11lb
    Goal Weight:
    11st2lb
    Lost(%):
    2st9lb(18.32%)
    Diet:
    cd
    can sypathise with you have bulging discs in my neck and used to take v similar drugs now only take gabapentin 5 times a day, although burping them up sometimes is disgusting!!!
     
  8. RuthG

    RuthG Gold Member

    Posts:
    2,418
    Likes Received:
    49
    Start Weight:
    19st4lb
    Current Weight:
    13st0lb
    Goal Weight:
    10st7.5lb
    Lost(%):
    6st4lb(32.59%)
    Diet:
    Cambridge
    I did one of my discs in April, so I really do feel your pain. I had to come off CD with my tablets, as I just wasn't coping. You're a stronger person than me! Hope you are feeling better soon. Which disc have you done?
     
  9. Debbiemac

    Debbiemac Cambridge Consultant

    Posts:
    2,093
    Likes Received:
    37
    Diet:
    Cambridge
    Hi. From what I can see in my 'files' there is nothing to say you can't carry on with your plan with the painkillers you are taking. (Diazapam is one that would require a docs signature before starting the diet)

    When you were prescribed the medicine, did the GP know you were following a VLCD? Sometimes the absorption rate of your medication can be affected by the very low calorie intake - something to do with the reduced viscocity (sp?!) of your blood - it thins a bit basically :rolleyes:

    Generally when we are ill, the body looks for more calories to help 'fix' itself so that could be why you are now feeling hungry. Probably best to discuss with your own CDC and/or GP if necessary, as obviously they know more about you than me :)

    You may be better to step up a plan until you are feeling better and off the medication.

    Not sure if I've helped, but I know how to waffle lol!
     
  10. judders74

    judders74 Full Member

    Posts:
    167
    Likes Received:
    13
    Cheers, will definitely try it. I'm not at work at the moment, so able to do that more easily here than at work.

    J
     
  11. judders74

    judders74 Full Member

    Posts:
    167
    Likes Received:
    13
    Hmmm, not sure. Near the bottom of my spine, if that helps! Seeing doctor again this week, then x-ray, also see osteopath when my back flares up. No doubt the x-ray will pinpoint exactly which one.

    J
     
  12. judders74

    judders74 Full Member

    Posts:
    167
    Likes Received:
    13
    Thanks for the info Debbiemac, really useful (not waffle at all!). I hardly remember what I said to the GP when he came out to the house, was in so much pain - defo didn't mention CD to him, last thing on my mind!!! If he was at the surgery I guess he'd know from my notes, but as it was in my front room......he probably didn't realise.

    I know Diazepam is more frequently prescribed as a tranquiliser (e.g. for anxiety and related conditions), so I guess that might be another reason why a GP's approval is needed. Anyway, I'm going to stop the Diazepam today, as the muscle spasms have abated (crossed fingers).

    Thanks again - seeing my GP and CDC again on Friday, so will double check with them.

    J
     
  13. thinkthincd

    thinkthincd Silver Member

    Posts:
    617
    Likes Received:
    19
    Start Weight:
    18st2lb
    Current Weight:
    12st11lb
    Goal Weight:
    12st0lb
    Lost(%):
    5st5lb(29.53%)
    Diet:
    Cambridge Diet
    Hi hun,

    Just wanted to add, my friend was on LL when she had a car accident and was prescibed diazepam and diclofenac, her LL counseller told her that diclofenac (sp) would bring her out of ketosis.

    Hope that helps

    xx
     
  14. judders74

    judders74 Full Member

    Posts:
    167
    Likes Received:
    13
    Gutted! To think a little pill would undo that (now then...a three-course meal at my local Indian restaurant, now THAT I could understand...LOL).

    :raincloud:

    OK, I am where I am. Will find out the official CD view and go from there. Thanks ThinkThinCD.

    J
     
  15. whi5tler

    whi5tler Member

    Posts:
    32
    Likes Received:
    0
    Diet:
    Cambridge
    Diclofenac can be very nasty to the stomach lining and requires a meal before being taken. I have been taking Diclofenac for a year now on and off and if you do not have a meal when taking them can cause stomach problems. Ask your GP ASAP.
     
  16. judders74

    judders74 Full Member

    Posts:
    167
    Likes Received:
    13
    Thanks Whi5tler, will do.

    J
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.